Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 25, NWS Goodland, KS

May 21, 2014Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at May 21, 2014, 5:47 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2014, 5:47 PM MDT (23:47 UTC)
Expired
May 21, 2014, 6:45 PM MDT
In force
58 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Cheyenne County, CO, Kit Carson County, CO

The radar

The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 6:07 PM MDTHAIL 112 Ssw Vona, CO
May 21, 6:07 PM MDTHAIL 1.2512 Ssw Vona, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 4:48 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WUUS53 KGLD 212347
SVRGLD
COC017-063-220045-
/O.NEW.KGLD.SV.W.0025.140521T2347Z-140522T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT WED MAY 21 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
  WESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 645 PM MDT

* AT 539 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
  NORTHEAST OF WILD HORSE...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  FLAGLER...SEIBERT...VONA AND STRATTON.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 394 AND 423.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3945 10312 3946 10245 3891 10271 3892 10305
TIME...MOT...LOC 2348Z 213DEG 24KT 3905 10281

HAIL...1.25IN
WIND...60MPH

$$

024
4 follow-up statements
251 
WWUS53 KGLD 220000
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
600 PM MDT WED MAY 21 2014

COC017-220010-
/O.CAN.KGLD.SV.W.0025.000000T0000Z-140522T0045Z/
CHEYENNE CO-
600 PM MDT WED MAY 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHEYENNE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3945 10312 3946 10245 3904 10265 3904 10300
      3904 10307
TIME...MOT...LOC 0000Z 211DEG 26KT 3912 10275

$$

COC063-220045-
/O.CON.KGLD.SV.W.0025.000000T0000Z-140522T0045Z/
KIT CARSON CO-
600 PM MDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KIT
CARSON COUNTY UNTIL 645 PM MDT...

AT 552 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
VONA...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FLAGLER...SEIBERT...VONA AND STRATTON.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 394 AND 423.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3945 10312 3946 10245 3904 10265 3904 10300
      3904 10307
TIME...MOT...LOC 0000Z 211DEG 26KT 3912 10275

HAIL...1.25IN
WIND...60MPH

$$

024
361 
WWUS53 KGLD 220014
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
614 PM MDT WED MAY 21 2014

COC063-220045-
/O.CON.KGLD.SV.W.0025.000000T0000Z-140522T0045Z/
KIT CARSON CO-
614 PM MDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIT
CARSON COUNTY UNTIL 645 PM MDT...

AT 609 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
VONA...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SEIBERT...VONA AND STRATTON.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 405 AND 423.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3945 10289 3946 10245 3904 10265 3905 10288
TIME...MOT...LOC 0014Z 211DEG 26KT 3918 10270

HAIL...1.25IN
WIND...60MPH

$$

024
851 
WWUS53 KGLD 220022
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
622 PM MDT WED MAY 21 2014

COC063-220045-
/O.CON.KGLD.SV.W.0025.000000T0000Z-140522T0045Z/
KIT CARSON CO-
622 PM MDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIT
CARSON COUNTY UNTIL 645 PM MDT...

AT 618 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF VONA...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
VONA AND STRATTON.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 406 AND 423.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3909 10283 3945 10289 3946 10245 3909 10263
TIME...MOT...LOC 0023Z 211DEG 26KT 3924 10266

HAIL...1.25IN
WIND...60MPH

$$

024
672 
WWUS53 KGLD 220041
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
641 PM MDT WED MAY 21 2014

COC063-220051-
/O.EXP.KGLD.SV.W.0025.000000T0000Z-140522T0045Z/
KIT CARSON CO-
641 PM MDT WED MAY 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIT CARSON COUNTY WILL
EXPIRE AT 645 PM MDT/745 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT.

LAT...LON 3909 10283 3945 10289 3946 10245 3909 10263
TIME...MOT...LOC 0041Z 211DEG 26KT 3935 10257

$$

024

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 5:43 PM MDT, 4 minutes earlier.

Area forecast discussion, May 21, 5:43 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM MDT WED MAY 21 2014

.SHORT TERM...(THIS AFTERNOON INTO TONIGHT)
ISSUED AT 205 PM MDT WED MAY 21 2014

MAIN CHANGE FOR THIS TIME PERIOD WAS TO SLOW THE ONSET OF
THUNDERSTORM DEVELOPMENT. FRONT WAS DRAPED RATHER FAR SOUTH AND
ALONG THE FRONT RANGE TO THE WEST. AN AREA OF SURFACE CONVERGENCE
EXTENDED FROM KIT CARSON AND CHEYENNE COUNTIES TOWARD THE
NORTHWEST. RATHER STRONG SURFACE WINDS OCCURRING OVER THE AREA AT
THIS TIME. SHORTWAVE TROUGH OVER NEW MEXICO IS EXPECTED TO MOVE
TOWARD THE NORTHEAST THROUGH THE NIGHT WITH A SLUG OF SUBTROPICAL
MOISTURE COMING IN ADVANCE OF IT. ALSO A RIGHT REAR QUADRANT OF
THE JET STARTS OVER THE SOUTHWEST HALF OF THE AREA LATE THIS
AFTERNOON INTO THE EVENING HOURS.

THIS IS ALL STARTING A LITTLE SLOWER THAN WHAT THE EARLIER FORECAST
HAD. AREA RADARS/SATELLITE/LIGHTNING DETECTION SHOW AN AREA/LINE
OF STORMS DEVELOPING FROM SOUTHWEST KANSAS INTO SOUTHEAST COLORADO
TO ALONG THE NORTHERN COLORADO FRONT RANGE. WHERE THE MAIN PROBLEM
IS FOR THIS FORECAST IS THAT THE MODELS DISAGREE ON WHERE TO PUT
THE MAIN SWATCH OF STORMS/QPF. SOME TAKE THE MAIN AREA OVER THE
NORTHWEST HALF...SOME OVER THE SOUTHEAST PORTION CLOSEST TO THE
FRONT AND SOME DO BOTH.

THE HRRR WHICH HAS BEEN DOING WELL RECENTLY HAS TRENDED FROM
TAKING A BROKEN SWATH OF PRECIPITATION FROM SOUTHWEST TO NORTHEAST
ACROSS THE ENTIRE CWA TO THE TWO DIFFERENT AREAS OVER THE SOUTHEAST
AND NORTHWEST. ALSO THE MODELS ARE ALSO INDICATING A COUPLE OF
DIFFERENT WAVES OF PRECIPITATION. ONE THIS EVENING WITH THIS
IN ITAL WAVE AND THEN ANOTHER ONE LATER TONIGHT. ALL IN ALL THERE
LOOKS TO BE SOME KIND OF PRECIPITATION MOVING ACROSS MOST OF THE
AREA...JUST NOT SURE EXACTLY WHERE.

.LONG TERM...(THURSDAY THROUGH WEDNESDAY)
ISSUED AT 228 PM MDT WED MAY 21 2014

THE FOCUS/MAIN CONCERNS FOR THE LONG TERM FORECAST PERIOD ARE SEVERE
WEATHER CHANCES AND POTENTIAL FOR HEAVY RAINS. THE PRIMARY TIME FOR
SEVERE WEATHER WITHIN THE LONG-TERM FORECAST RESIDES ON THURSDAY
AND THURSDAY NIGHT. THREAT FOR HEAVY RAINS WILL BE HIGHEST FROM
THURSDAY THROUGH SATURDAY NIGHT.

ON THURSDAY...A LULL IN CONVECTIVE ACTIVITY SEEMS PROBABLE FOR
THURSDAY MORNING BEFORE ACTIVITY ONCE AGAIN RAMPS UP IN THE
AFTERNOON. IN A SIMILAR SCENARIO TO WEDNESDAY...THUNDERSTORMS
DEVELOP TO THE SOUTH AND WEST ALONG A STALLED FRONT...CONVECTIVE
OUTFLOWS AND THE FRONT RANGE. THUNDERSTORMS THEN SPREAD NORTHEAST
ACROSS THE FORECAST AREA. INSTABILITY MAY BE HIGHER THURSDAY
COMPARED TO TODAY...HOWEVER...THE SHEAR SIGNIFICANTLY DECREASES. DO
NOT THINK THE TORNADO OR SUPERCELL THREAT IS AS HIGH FOR THURSDAY
COMPARED TO WEDNESDAY. PULSE-LIKE HAIL STORMS AND CONVECTIVE
CLUSTERS SHOULD BE THE PRIMARY STORM MODES WITH LARGE HAIL AND
DAMAGING WINDS AS THE MAIN THREAT. SOME SIGNIFICANT HAIL AT OR ABOVE
2 INCHES REMAINS POSSIBLE.

FROM THURSDAY NIGHT THROUGH MONDAY...SHOWER AND THUNDERSTORM CHANCES
CONTINUE ACROSS THE FORECAST AREA AS THE UPPER LEVEL LOW REMAINS
OVER THE WESTERN UNITED STATES. HAVE ADVERTISED THE BEST CHANCES FOR
RAIN IN THE AFTERNOON AND EVENING EACH DAY AS SHORTWAVE TROUGHS PASS
THROUGH AND DAYTIME INSTABILITY IS HIGHEST. IT IS POSSIBLE THAT
CONVECTION CONTINUES THROUGHOUT THE NIGHT ON THURSDAY AND POSSIBLY
FRIDAY. THE UPPER LEVEL LOW PRESSURE SYSTEM EJECTS OVER THE PLAINS
MONDAY AND CLEARS OUT TO THE EAST BY TUESDAY. MODELS HAVE SLOWED THE
SYSTEM SLIGHTLY SO HAVE PULLED POPS BACK TO THE WEST SOME.

WITH RESPECT TO POTENTIAL FLASH FLOODING...AGAIN THE HIGHEST
POTENTIAL FOR THIS THREAT IS BETWEEN THURSDAY NIGHT AND SATURDAY
NIGHT. PRECIPITABLE WATER READINGS APPROACH TO EXCEED 2 STANDARD
DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR. SEVERAL CLUSTERS WILL
PASS THROUGH WITH HEAVY RAIN RATES AND SUFFICIENT INSTABILITY. STILL
UNSURE ABOUT THIS BECOMING A WIDESPREAD FLOODING EVENT DUE TO
UNCERTAINTY IN EXACT STORM MOVEMENT. IF THERE WERE TO BE FLASH
FLOODING...THE MOST LIKELY LOCATION IS NORTHWEST KANSAS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 535 PM MDT WED MAY 21 2014

VFR CONDITIONS DETERIORATE THIS EVENING AT KGLD AND KMCK AS A LINE
OF STORMS MOVES NORTHEAST IMPACTING KGLD AROUND 01Z AND KMCK BY
04Z. DO NOT EXPECT MORE THAN A COUPLE OF HOURS OF THUNDER AT
EITHER SITE. AFTER MIDNIGHT SOME MORE SHOWERS AND STORMS WILL
LINGER NEAR KGLD. FORECAST SOUNDINGS INDICATE POTENTIAL FOR
STRATUS AND MVFR CONDITIONS AT BOTH SITES TOWARD SUNRISE. VFR CONDITIONS
WILL RETURN BY MID MORNING. INSTABILITY WILL BRING CHANCE OF
THUNDERSTORMS AGAIN THURSDAY AFTERNOON TO BOTH SITES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...BULLER
LONG TERM...RRH
AVIATION...FS
Hazardous weather outlook, May 21, 2:34 PM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
234 PM MDT WED MAY 21 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
234 PM MDT WED MAY 21 2014 /334 PM CDT WED MAY 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN
COLORADO DURING THE MIDDLE AND LATE AFTERNOON HOURS. THESE STORMS
SHOULD THEN MOVE ACROSS THE REMAINDER OF THE AREA THROUGH THE REST
OF TONIGHT. DURING THE AFTERNOON...THE GREATEST RISK FOR SEVERE
THUNDERSTORMS WILL BE ALONG AND WEST OF A RUSSELL SPRINGS TO
GOODLAND TO WRAY COLORADO LINE.

THEN DURING THE NIGHT...THE RISK OF THUNDERSTORMS WILL BE ACROSS
THE REMAINDER OF THE AREA. LARGE HAIL TWO INCHES IN DIAMETER AND
LARGER...DAMAGING WINDS...AND A FEW TORNADOES WILL BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED THURSDAY
AFTERNOON AND NIGHT. THE THREAT FOR TORNADOES WILL BE LESS. VERY
LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WILL BE
THE MAIN THREATS.

THUNDERSTORM CHANCES ARE EXPECTED EACH DAY FROM FRIDAY THROUGH
MONDAY WITH A FEW STORMS POSSIBLY BECOMING SEVERE WITH LARGE
HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL MAY LEAD TO
PROBLEMS WITH FLASH FLOODING FROM FRIDAY THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, May 21, 12:45 PM MDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1245 PM MDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             3 N BURLINGTON          39.35N 102.28W
05/20/2014  E1.75 INCH       KIT CARSON         CO   PUBLIC

            DELAYED REPORTS FROM SOCIAL MEDIA. LOTS OF HAIL TO THE
            SIZE OF QUARTERS...SOME PIECES WERE AS LARGE AS GOLF
            BALLS.

&&

RHUSTED
Special weather statement, May 21, 4:24 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
424 PM MDT WED MAY 21 2014

COZ092-212300-
CHEYENNE COUNTY-
424 PM MDT WED MAY 21 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 9 MILES NORTH OF HASWELL...OR
18 MILES SOUTH OF AROYA...MOVING NORTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3879 10317 3884 10317 3884 10285 3861 10301
      3861 10317 3861 10318
TIME...MOT...LOC 2224Z 204DEG 11KT 3861 10315

024
Special weather statement, May 21, 5:05 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
505 PM MDT WED MAY 21 2014

COZ092-212330-
CHEYENNE COUNTY-
505 PM MDT WED MAY 21 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILD HORSE...MOVING NORTH AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3904 10302 3904 10273 3873 10285 3877 10308
TIME...MOT...LOC 2305Z 193DEG 15KT 3884 10294

024
Special weather statement, May 21, 5:44 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM MDT WED MAY 21 2014

COZ091-092-220015-
CHEYENNE COUNTY-KIT CARSON COUNTY-
544 PM MDT WED MAY 21 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF WILD HORSE...MOVING NORTH
AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3941 10310 3942 10258 3893 10276 3893 10306
TIME...MOT...LOC 2344Z 186DEG 20KT 3903 10286

024

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:14 PM MDTSevere Thunderstorm WarningGLDKit Carson61 min
May 20, 8:12 PM MDTSevere Thunderstorm WarningGLDKit Carson63 min
May 20, 8:26 PM MDTSevere Thunderstorm WarningGLDYuma64 min
May 20, 8:36 PM MDTSevere Thunderstorm WarningGLDKit Carson54 min
May 20, 9:05 PM MDTSevere Thunderstorm WarningGLDKit Carson55 min
May 20, 9:17 PM MDTTornado WarningGLDKit Carson28 min
May 21, 4:24 PM MDTSpecial Weather StatementGLDCheyenne36 min
May 21, 5:05 PM MDTSpecial Weather StatementGLDCheyenne25 min
May 21, 5:35 PM MDTSevere Thunderstorm WarningGLDCheyenne55 min
May 21, 5:44 PM MDTSpecial Weather StatementGLDKit Carson31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.